Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 92, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 19, 2012, 4:08 PM EST. It took effect at Dec 20, 2012, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 4:08 PM EST (21:08 UTC)
- In effect from
- Dec 20, 2012, 11:00 PM EST
- Expired
- Dec 20, 2012, 4:32 PM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
688 WHUS72 KMHX 192108 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 408 PM EST WED DEC 19 2012 ...GALES DEVELOPING THURSDAY EVENING... .A STRONG COLD FRONT WILL PASS THROUGH THE WATERS THURSDAY NIGHT. STRONG SOUTH WINDS WILL RAPIDLY DEVELOP THURSDAY EVENING OUT AHEAD OF IT...BECOMING WEST BY FRIDAY MORNING BEHIND THE FRONT. THE GALE FORCE WINDS WILL REMAIN THROUGH FRIDAY AND INTO SATURDAY MORNING. AMZ150-200915- /O.NEW.KMHX.GL.W.0014.121221T0400Z-121222T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 408 PM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 11 PM THURSDAY TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 1 PM EST SATURDAY. * WINDS...SOUTH 30 TO 35 KT THURSDAY EVENING WITH GUSTS UP TO 40 KT...BECOMING WEST FRIDAY MORNING. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-156-158-200915- /O.NEW.KMHX.GL.W.0014.121221T0000Z-121222T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 408 PM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 7 PM THURSDAY TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 1 PM EST SATURDAY. * WINDS...SOUTH 30 TO 35 KT THURSDAY EVENING WITH GUSTS UP TO 40 KT...BECOMING WEST FRIDAY MORNING. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-200915- /O.NEW.KMHX.GL.W.0014.121221T0400Z-121222T1500Z/ PAMLICO SOUND- 408 PM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 11 PM THURSDAY TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 10 AM EST SATURDAY. * WINDS...SOUTH 25 TO 35 KT THURSDAY EVENING...BECOMING WEST FRIDAY MORNING. * WAVES...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-200915- /O.NEW.KMHX.SC.Y.0092.121221T0400Z-121222T1800Z/ ALBEMARLE SOUND- 408 PM EST WED DEC 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 1 PM EST SATURDAY. * WINDS...SOUTH 25 TO 35 KT LATE THURSDAY EVENING...BECOMING WEST FRIDAY MORNING. * WAVES...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
470 WHUS72 KMHX 192242 AAA MWWMHX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 542 PM EST WED DEC 19 2012 ...GALES DEVELOPING THURSDAY EVENING... .A STRONG COLD FRONT WILL PASS THROUGH THE WATERS THURSDAY NIGHT. STRONG SOUTH WINDS WILL RAPIDLY DEVELOP THURSDAY EVENING OUT AHEAD OF IT...BECOMING WEST BY FRIDAY MORNING BEHIND THE FRONT. THE GALE FORCE WINDS WILL REMAIN THROUGH FRIDAY AND INTO SATURDAY MORNING. AMZ150-200645- /O.CON.KMHX.GL.W.0014.121221T0400Z-121222T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 542 PM EST WED DEC 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 1 PM EST SATURDAY... * WINDS...SOUTH 30 TO 35 KT THURSDAY EVENING WITH GUSTS UP TO 40 KT...BECOMING WEST FRIDAY MORNING. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-156-158-200645- /O.CON.KMHX.GL.W.0014.121221T0000Z-121222T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 542 PM EST WED DEC 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THURSDAY TO 1 PM EST SATURDAY... * WINDS...SOUTH 30 TO 35 KT THURSDAY EVENING WITH GUSTS UP TO 40 KT...BECOMING WEST FRIDAY MORNING. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-200645- /O.CON.KMHX.GL.W.0014.121221T0400Z-121222T1500Z/ PAMLICO SOUND- 542 PM EST WED DEC 19 2012 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO 10 AM EST SATURDAY... * WINDS...SOUTH 25 TO 35 KT THURSDAY EVENING...BECOMING WEST FRIDAY MORNING. * WAVES...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-200645- /O.CON.KMHX.SC.Y.0092.121221T0400Z-121222T1800Z/ ALBEMARLE SOUND- 542 PM EST WED DEC 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 1 PM EST SATURDAY... * WINDS...SOUTH 15 TO 25 KT LATE THURSDAY EVENING...BECOMING WEST FRIDAY MORNING. * WAVES...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
375 WHUS72 KMHX 200856 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 356 AM EST THU DEC 20 2012 ...GALES DEVELOPING THIS EVENING AND CONTINUING INTO SATURDAY... .A STRONG COLD FRONT WILL PASS THROUGH THE WATERS LATE TONIGHT. STRONG SOUTH WINDS WILL RAPIDLY DEVELOP THURSDAY EVENING OUT AHEAD OF THE FRONT...SHIFTING TO WEST BY FRIDAY MORNING BEHIND THE FRONT. THE GALE FORCE WINDS WILL CONTINUE THROUGH FRIDAY AND INTO SATURDAY MORNING. AMZ150-202100- /O.CON.KMHX.GL.W.0014.121221T0400Z-121222T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 356 AM EST THU DEC 20 2012 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-156-158-202100- /O.CON.KMHX.GL.W.0014.121221T0000Z-121222T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 356 AM EST THU DEC 20 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-202100- /O.CON.KMHX.GL.W.0014.121221T0400Z-121222T1500Z/ PAMLICO SOUND- 356 AM EST THU DEC 20 2012 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SATURDAY... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-202100- /O.CON.KMHX.SC.Y.0092.121221T0400Z-121222T1800Z/ ALBEMARLE SOUND- 356 AM EST THU DEC 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
643 WHUS72 KMHX 202132 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 432 PM EST THU DEC 20 2012 ...GALES DEVELOPING THIS EVENING AND CONTINUING INTO SATURDAY... .A STRONG COLD FRONT WILL PASS THROUGH THE WATERS LATE TONIGHT. STRONG SOUTH WINDS WILL RAPIDLY DEVELOP THURSDAY EVENING OUT AHEAD OF THE FRONT...SHIFTING TO WEST BY FRIDAY MORNING BEHIND THE FRONT. THE GALE FORCE WINDS WILL CONTINUE THROUGH FRIDAY AND INTO SATURDAY MORNING. AMZ130-211000- /O.UPG.KMHX.SC.Y.0092.121221T0400Z-121222T1800Z/ /O.EXA.KMHX.GL.W.0014.121221T0400Z-121222T1800Z/ ALBEMARLE SOUND- 432 PM EST THU DEC 20 2012 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * WAVES...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-211000- /O.EXT.KMHX.GL.W.0014.121221T0400Z-121222T1800Z/ PAMLICO SOUND- 432 PM EST THU DEC 20 2012 ...GALE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-211000- /O.CON.KMHX.GL.W.0014.121221T0400Z-121222T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 432 PM EST THU DEC 20 2012 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-156-158-211000- /O.CON.KMHX.GL.W.0014.121221T0000Z-121222T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 432 PM EST THU DEC 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 1:22 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 19, 1:22 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 122 PM EST WED DEC 19 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA THOUGH TONIGHT. A STRONG COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE OFFSHORE THURSDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE SOUTHWEST FRIDAY AND SATURDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY FOLLOWED BY HIGH PRESSURE MONDAY INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1 PM WEDNESDAY...SUNNY SKIES...SFC HIGH PRES BUILDING INTO THE AREA...AND A WARM WLY LOW LVL FLOW WITH TEMPS WARMING INTO THE MID 60S FOR INLAND AREAS TO AROUND 60 COASTAL SXNS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... AS OF 240 AM WEDNESDAY...THE HIGH CENTER TO THE SOUTH WILL MERGE WITH A SECOND HIGH TO THE NORTH AND CREST OVER EASTERN NC TONIGHT. RESULTING CLEAR SKIES/CALM WINDS WILL PRODUCE STRONG RADIATIONAL COOLING. UNDER THIS SCENARIO WILL ONCE AGAIN UNDERCUT MOS GUIDANCE ESPECIALLY ALONG THE COAST SINCE IT LOOKS LIKE WINDS WILL DECOUPLE THERE AS WELL. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 357 AM WEDNESDAY...MODELS IN GOOD AGREEMENT IN STRENGTH AND TIMING OF SURFACE AND UPPER AIR FEATURES...GFS JUST A BIT STRONGER. HIGH PRESSURE OVER THE AREA THURSDAY MORNING WILL BE SHUNTED OFFSHORE AS STRONG SYSTEM APPROACHES FROM THE WEST IN FAST AMPLIFIED FLOW. WEAK WARM FRONT WILL MOVE THROUGH EARLY THURSDAY NIGHT WITH PRECIP OVERSPREADING AREA AFTER MIDNIGHT. MODELS IN AGREEMENT IN BRINGING FRONT THROUGH BETWEEN MIDNIGHT AND SUNRISE FRIDAY MORNING. A SMALL AMOUNT OF CAPE WILL BE AVAILABLE WITH THIS FRONT AND LIS SLIGHTLY NEGATIVE SO HAVE THROWN SOME ISOLATED THUNDER IN. SIGNIFICANT SPEED SHEAR THOUGH WITH SPEEDS REACHING UPWARDS OF 50 KNOTS JUST OFF THE SURFACE. COULD SEE SOME DAMAGING WIND WITH ANY STORMS THAT DO FORM FRIDAY. PWS AROUND 1.5 INCHES. FRONT WILL MOVE QUICKLY THROUGH THE AREA. SIGNIFICANT COOLING BEHIND THE FRONT WITH STRONG CAA AND MAXIMUM TEMPERATURES DROPPING 10 TO 15 DEGREES FROM THURSDAYS HIGH. COOL TEMPERATURES WILL REMAIN THROUGH THE FORECAST PERIOD. ANOTHER SYSTEM WILL APPROACH THE AREA FROM THE SOUTHWEST LATE TUESDAY. OTHERWISE FORECAST PERIOD WILL DRY WITH HIGH PRESSURE OVER THE AREA. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 1 PM WEDNESDAY...HIGH PRESSURE IS BUILDING INTO THE AREA WITH DRY ADVECTION LEADING TO CLEAR SKIES AND VFR CONDITIONS THROUGH THE TAF PERIOD. THE BUFKIT MOMENTUM TRANSFER TOOL SUGGESTS A FEW GUSTS IN EXCESS OF 15 KT POSSIBLE WITH GOOD MIXING THIS AFTERNOON. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 402 AM WEDNESDAY...THURSDAY MORNING WILL START OUT WITH VFR CONDITIONS AS HIGH PRESSURE WILL BE OVER THE AREA. A STRONG COLD FRONT WILL APPROACH THE AREA THROUGH THE DAY THURSDAY WITH MVFR/IFR CONDITIONS IN REDUCED CIGS AND VIS AS A STRONG COLD FRONT CHARGES THROUGH THE AREA THURSDAY NIGHT. LLWS POSSIBLE THURSDAY AS FRONT APPROACHES AND WIND SPEED INCREASES WITH SIGNIFICANT SPEED SHEAR WITH SPEEDS UPWARDS OF 50 KNOTS OFF THE SURFACE. WIND WILL STAY BREEZY INTO THE WEEKEND WITH VFR CONDITIONS RETURNING BEHIND THE FRONT FRIDAY. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 1 PM WEDNESDAY...HIGH PRES BUILDING IN FROM THE SOUTH THROUGH TONIGHT WITH W-NW WINDS 10 TO 15 KT BECOMING N-NE. 2-4 FT SEAS WILL SUBSIDE TO 1-3 FT. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 410 AM WEDNESDAY...NORTHEASTERLY FLOW THAT STARTS THE DAY ON THURSDAY WILL BECOME SOUTHERLY AND INCREASE IN SPEED DURING THE DAY AS A STRONG SYSTEM APPROACHES FROM THE WEST. WILL MOST LIKELY SEE GALE CONDITIONS THURSDAY NIGHT AHEAD OF THIS FRONT. WIND WILL REMAIN STRONG BEHIND THE FRONT WITH CONTINUED TIGHT WESTERLY GRADIENT INTO SATURDAY AS SURFACE LOW WILL BE SLOW TO LIFT OUT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM/JME NEAR TERM...JAC/JME SHORT TERM...JME LONG TERM...CGG AVIATION...CGG/JAC/JME MARINE...CGG/JAC/JME
Hazardous weather outlook, Dec 19, 4:35 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 435 AM EST WED DEC 19 2012 NCZ029-044>047-079>081-090>095-098-103-104-200945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 435 AM EST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT IS FORECAST TO CROSS EASTERN NORTH CAROLINA THURSDAY NIGHT. A LINE OF HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT LATE THURSDAY AND THURSDAY EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE WITH DAMAGING WIND GUSTS THE MAIN THREAT. IN ADDITION STRONG POST FRONTAL WESTERLY WINDS ARE EXPECTED ACROSS EASTERN NORTH CAROLINA FRIDAY WHICH MAY REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR ALL OR PART OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:08 PM EST | Gale Warning | MHX | 71 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.